Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 270, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 12, 2015, 2:00 PM CDT for 4 counties in Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 2:00 PM CDT (19:00 UTC)
- Expired
- Jul 12, 2015, 2:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, KY, Casey County, KY, Marion County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 99 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS53 KLMK 121900
SVRLMK
KYC001-045-155-217-121930-
/O.NEW.KLMK.SV.W.0270.150712T1900Z-150712T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
WEST CENTRAL CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 330 PM EDT/230 PM CDT/
* AT 259 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CAMPBELLSVILLE...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ATCHISON...ELK HORN...WOOLEYVILLE...ACTON...MANNSVILLE...YUMA...
SPECK...MERRIMAC...FEATHERSBURG...BASS...ATTERSON AND CASEY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3732 8541 3748 8535 3742 8501 3728 8511
3727 8510 3723 8514 3722 8516 3724 8519
3727 8521
TIME...MOT...LOC 1900Z 291DEG 14KT 3738 8529
HAIL...<.75IN
WIND...60MPH
$$
EER2 follow-up statements
130
WWUS53 KLMK 121908
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT SUN JUL 12 2015
KYC001-045-155-217-121930-
/O.CON.KLMK.SV.W.0270.000000T0000Z-150712T1930Z/
MARION KY-TAYLOR KY-ADAIR KY-CASEY KY-
308 PM EDT SUN JUL 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CASEY...NORTHEASTERN ADAIR...EASTERN TAYLOR AND SOUTHEASTERN MARION
COUNTIES UNTIL 330 PM EDT/230 PM CDT/...
AT 305 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CAMPBELLSVILLE...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ACTON...MANNSVILLE...YUMA...SPECK...MERRIMAC...FEATHERSBURG...BASS...
ATTERSON...CASEY CREEK AND KNIFLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3729 8530 3736 8531 3747 8529 3742 8501
3728 8511 3727 8510 3723 8514 3722 8516
3724 8519 3727 8521
TIME...MOT...LOC 1908Z 291DEG 14KT 3737 8525
HAIL...<.75IN
WIND...60MPH
$$
EER516
WWUS53 KLMK 121923
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EDT SUN JUL 12 2015
KYC001-045-155-217-121933-
/O.EXP.KLMK.SV.W.0270.000000T0000Z-150712T1930Z/
MARION KY-TAYLOR KY-ADAIR KY-CASEY KY-
323 PM EDT SUN JUL 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CASEY...
NORTHEASTERN ADAIR...EASTERN TAYLOR AND SOUTHEASTERN MARION COUNTIES
WILL EXPIRE AT 330 PM EDT/230 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3729 8530 3736 8531 3747 8529 3742 8501
3728 8511 3727 8510 3723 8514 3722 8516
3724 8519 3727 8521
TIME...MOT...LOC 1923Z 291DEG 14KT 3735 8518
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:44 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 12, 12:44 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 144 PM EDT Sun Jul 12 2015 ...Updated Aviation Discussion... .SHORT TERM (Now through Sunday)... Issued at 323 AM EDT Sun Jul 12 2015 ...Multiple Rounds of Storms. Flooding and Severe Threat Likely... The upper pattern will be characterized by a strong upper ridge over the western CONUS and continually reinforced troughing over the NE CONUS through the short term. This setup will leave the Ohio River Valley situated in the NW flow aloft between the two upper features, with several disturbances diving through the stronger flow. Given strong to extreme instability developing on the periphery of the upper ridge and the forcing/triggering from individual perturbations in the NW flow, several rounds of strong and severe storms are expected. The strongest storms are expected later Monday evening, where a widespread heavy rainfall and damaging wind event is possible. In fact, all severe weather modes are on the table through the short term. Today and Tonight... The first round of scattered to numerous showers and storms are expected this morning as redevelopment occurs. An MCV evident on mosaic radar over central IN and an associated surface low over eastern IL will slide SE along a stalled frontal boundary bisecting our CWA through the morning, helping to provide focus (subtle LLJ response) for shower/storm development. Some of these storms may be strong with gusty winds and heavy rainfall being the main threats. Best coverage looks to be along and north of I-64 through the morning into midday, before the complex moves south and east out of our region. Expect a relative lull through the late morning and early afternoon hours as the atmosphere destabilizes. Scattered to numerous thunderstorms are then expected to re-develop along residual outflow boundaries/differential heating and the main synoptic front still situated mainly across our NE CWA. Strong instability underneath 30-35 knots of 0-6 km shear will be supportive of some organization with multicell cluster and mini bowing segments. Orientation of storm development/movement may also lead to some training of heavy rain producing storms. So, main threats will be localized hydro concerns and damaging winds. One Note...Storms this afternoon are conditional upon clearing out and being able to re-destabilize. Expect coverage of storms to diminish through the late evening hours into the overnight as triggering is lost and brief upper ridging looks to develop over the area. Deterministic models keep an active overnight, but am leaning toward the "quieter" hi res consensus at this time given the lack of a defined trigger. Look for highs west of I-65 in the upper 80s and low 90s, with highs in the east confined to the mid 80s under better storm coverage. Heat indices will approach 100 in the west as hot temps combine with dew points above 70 F. Monday - Monday Night... ...Significant Weather Event Possible... Data continues to suggest that a significant severe weather event will be possible across the entire CWA Monday evening into Monday night. As was stated in the previous discussion, NW flow MCS activity can be tricky as models tend to struggle with timing of individual disturbances and their interaction with strong/extreme instability. Nevertheless, something has to give between this instability on the periphery of the upper ridge and what appears to be a strong disturbance diving through the flow. Unfortunately, our region has s good shot of being in the thick of things. The latest Day 2 SPC outlook reflects this threat with a Moderate Risk. Setup will continue to be characterized by NW flow aloft with a likely stalled frontal boundary bisecting our CWA from NW to SE. Strong/extreme instability will develop due to steepening mid level lapse rates over top of surface heating and dewpoints over 70 F. These ingredients combined with 40-50 knots of 0-6 km bulk shear will support an organized MCS developing upstream and moving into our area through the evening/overnight. Veering wind profiles would also support some supercells most likely across our NE and in vicinity of any localized differential heating boundaries. Like the 12/00Z NAM solution of complex developing upstream and then bowing out across our CWA as organized convection develops a cold pool and then follows the instability gradient southward. This solution seems to fit the given pattern/setup. Bottom line is that all severe modes, including Flash Flooding, will be on the table Monday evening into Monday night. Will be issuing a "heads-up" Special Weather Statement in anticipation of the potential hazards Monday evening. An eventual Flash Flood Watch will probably be needed, but chose to hold off given the uncertainty of MCS activity and the relative lull between today's scattered/progressive activity and tomorrow's potential event. .LONG TERM (Sunday night through Friday)... Issued at 300 AM EDT Sun Jul 12 2015 Main highlights in the long term are 1) severe storm chances Tuesday 2) precipitation chances mid/late week and 3) heat/humidity. The synoptic pattern Tuesday is expected to feature the upper ridge centered over Texas with a potent shortwave trough rotating through the lower Great Lakes. At the surface, outflow boundaries and/or washed out fronts are likely to be in place from Monday night's severe storms /see above/ across the area. Given the fast mid/upper level flow and approaching shortwave trough, there is good consensus that we'll rapidly clear out and destabilize during the late morning hours. The environment when the shortwave trough arrives during the afternoon should be characterized by 2000-3000 J/kg of SBCAPE and deep layer shear of 40 kts. Another round of strong to severe storms are expected with damaging winds the main threat. Flash flooding may become a concern as well if we see repeated rounds over the same here. Regardless the the air mass will be supportive of efficient rain producing thunderstorms. Placement remains the biggest question, but 12.00z guidance hints that storms may initiate across central to south-central Kentucky first, then move east/southeast. If this scenario pans out, southern Indiana may not see as much of a threat. Again, what happens Tuesday will be dictated on what ultimately happens Monday night, so have kept higher POPs for most of the area. While we'll remain in northwesterly to zonal flow aloft Wednesday through Friday, at this time there's not a strong signal for any significant shortwave to move through, so precipitation chances will be mainly in the 20-30 percent range. In fact, some areas could see a few dry days. Though, that will allow the heat/humidity to build and highs are expected to gradually increase during the week into the low/mid 90s. This is especially true for the south/southwest areas where mid-90s are looking more likely. Add in 70-73F dewpoints and peak heat indices in the afternoon will approach 100 to 103F. Next weekend, forecast models show the upper ridge over the southern Plains with periodic shortwaves coming out of the northern Plains into the Great Lakes region. Still some uncertainty in how strong the ridge is and whether the lower Ohio Valley will remain on the periphery. For now, a model consensus of chance POPs with highs at or slightly above normal look good. If the ridge wins out, plan on heat/humidity to be the main story but if it breaks down some, then more rounds of storms would be the threat across the area. && .AVIATION (18Z TAF Update)... Updated 145 PM EDT Sun Jul 12 2015 Thunderstorms currently refiring along surface boundaries between SDF and BWG left over from this morning's thunderstorms. Another area of weaker convection is northwest of SDF in SW Indiana. Skies currently mostly clear invof LEX thanks to clearing out of morning convection. Storms will be drifting southeast in relatively weak upper level flow, keeping all 3 TAF sites in line for VCTS. Given the hit/miss nature of the storms, will update with more definitive timing after storms develop in afternoon heating. Overnight, have included 4SM BR at all sites, but very likely that vsbys could go lower at SDF due to the extreme rains today in eastern Louisville. If R+ occurs at BWG and LEX, will likely see lower vsbys there as well. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........BJS Long Term.........ZT Aviation..........JBS
Hazardous weather outlook, Jul 12, 9:50 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1050 AM EDT SUN JUL 12 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-131500- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1050 AM EDT SUN JUL 12 2015 /950 AM CDT SUN JUL 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL COME WITH A THREAT OF LOCALLY INTENSE RAINFALL...EXCESSIVE LIGHTNING...AND ISOLATED INSTANCES OF DAMAGING WINDS. HEAT INDICES MAY RISE TO NEAR 100 DEGREES THIS AFTERNOON ACROSS WEST CENTRAL KY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE DURING THE MONDAY THROUGH TUESDAY EVENING TIME FRAME WITH DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL BEING THE PRIMARY WEATHER HAZARDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. GIVEN ALREADY WET GROUNDS FROM RECENT HEAVY RAINFALL...FLASH FLOODING WILL BE A CONCERN WITH EACH ROUND OF STORMS. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED FOR THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH TUESDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13/BJS/ZBT
In the hours before
Local storm report, Jul 12, 10:52 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 AM EDT SUN JUL 12 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM LIGHTNING SULPHUR 38.23N 86.47W
07/12/2015 CRAWFORD IN TRAINED SPOTTER
LIGHTNING DESTROYED SULPHUR PENTECOSTAL
CHURCH. WITNESSES NEARBY HEARD THE STRIKE.
&&
13Special weather statement, Jul 12, 11:01 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1101 AM CDT SUN JUL 12 2015
KYZ075-081-121630-
CUMBERLAND KY-MONROE KY-
1101 AM CDT SUN JUL 12 2015
...STRONG STORM WITH HEAVY RAIN AND GUSTY WINDS AFFECTING CUMBERLAND
AND MONROE COUNTIES...
AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES EAST OF TOMPKINSVILLE...MOVING EAST AT
20 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL IMPACT...
ARAT...
JUDIO AND RAYDURE...
STALCUP...
ASHLOCK AND TANBARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3661 8572 3662 8575 3677 8559 3673 8525
3662 8530 3661 8553
TIME...MOT...LOC 1600Z 292DEG 16KT 3671 8552
13Special weather statement, Jul 12, 12:53 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 PM CDT SUN JUL 12 2015
KYZ063-064-121825-
GREEN KY-HART KY-
1253 PM CDT SUN JUL 12 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF MUNFORDVILLE...AND MOVING
SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GREENSBURG...
RIO AND POWDER MILL...
HUDGINS...
EVE AND LOBB...
DEFRIES AND MONROE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3733 8594 3744 8584 3732 8544 3730 8543
3719 8561
TIME...MOT...LOC 1754Z 298DEG 20KT 3734 8579
EERSpecial weather statement, Jul 12, 1:13 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
213 PM EDT SUN JUL 12 2015
KYZ053-063>065-121845-
GREEN KY-HART KY-LARUE KY-TAYLOR KY-
213 PM EDT SUN JUL 12 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF HODGENVILLE...AND MOVING
SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MOUNT SHERMAN...
WARDS AND GINSENG...
BLOYD AND ALLENDALE...
COAKLEY AND BADGER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3744 8586 3756 8578 3747 8547 3747 8546
3747 8545 3746 8543 3731 8546
TIME...MOT...LOC 1814Z 293DEG 24KT 3745 8570
EERSpecial weather statement, Jul 12, 1:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 PM CDT SUN JUL 12 2015
KYZ064-065-077-121900-
ADAIR KY-GREEN KY-TAYLOR KY-
128 PM CDT SUN JUL 12 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENSBURG...AND MOVING SOUTHEAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GREENSBURG...
COLUMBIA...
EXIE AND BLUFF BOOM...
GRESHAM AND BRAMLETT...
HASKINGSVILLE AND KEMP...
MOUNT GILEAD AND COBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3717 8568 3718 8569 3734 8560 3724 8523
3703 8533
TIME...MOT...LOC 1829Z 293DEG 24KT 3722 8554
EERSpecial weather statement, Jul 12, 1:58 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 258 PM EDT SUN JUL 12 2015 KYZ054-065-066-077-121930- ADAIR KY-CASEY KY-MARION KY-TAYLOR KY- 258 PM EDT SUN JUL 12 2015 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN... AND 40 MPH WINDS... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMPBELLSVILLE...AND MOVING EAST AT 20 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... CAMPBELLSVILLE... WOOLEYVILLE AND ACTON... YUMA... MANNSVILLE... SPECK... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3742 8502 3723 8512 3732 8543 3747 8536 TIME...MOT...LOC 1858Z 283DEG 16KT 3738 8529 EER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:51 AM CDT | Special Weather Statement | LMK | Trimble | 59 min |
| Jul 12, 4:50 AM CDT | Special Weather Statement | LMK | Henry, Oldham, Trimble | 60 min |
| Jul 12, 4:55 AM CDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Jul 12, 5:12 AM CDT | Special Weather Statement | LMK | Jefferson, Oldham | 43 min |
| Jul 12, 5:46 AM CDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 119 min |
| Jul 12, 5:52 AM CDT | Special Weather Statement | LMK | Anderson, Bourbon, Bullitt, Clark, Fayette, Franklin and 9 more | 88 min |
| Jul 12, 6:12 AM CDT | Flash Flood Warning | LMK | Jefferson, Oldham, Shelby | 3 hr |
| Jul 12, 6:54 AM CDT | Flash Flood Warning | LMK | Anderson, Bullitt, Mercer, Nelson, Shelby, Spencer and 1 more | 3 hr |
| Jul 12, 7:09 AM CDT | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Marion, Mercer | 31 min |
| Jul 12, 7:20 AM CDT | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Marion, Mercer and 1 more | 3 hr |
| Jul 12, 11:01 AM CDT | Special Weather Statement | LMK | Cumberland | 29 min |
| Jul 12, 12:53 PM CDT | Special Weather Statement | LMK | Green, Hart | 32 min |
| Jul 12, 1:13 PM CDT | Special Weather Statement | LMK | Larue | 32 min |
| Jul 12, 1:28 PM CDT | Special Weather Statement | LMK | Green | 32 min |
| Jul 12, 1:58 PM CDT | Special Weather Statement | LMK | Taylor | 32 min |
| Jul 12, 2:13 PM CDT | Special Weather Statement | LMK | Adair | 32 min |
| Jul 12, 2:39 PM CDT | Special Weather Statement | LMK | Adair | 31 min |
| Jul 12, 2:45 PM CDT | Special Weather Statement | LMK | Monroe | 30 min |
| Jul 12, 3:01 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 29 min |
| Jul 12, 3:23 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln | 32 min |
| Jul 12, 3:28 PM CDT | Special Weather Statement | LMK | Cumberland | 22 min |
| Jul 12, 3:45 PM CDT | Areal Flood Advisory | LMK | Boyle, Garrard, Lincoln | 3 hr |
| Jul 12, 3:53 PM CDT | Special Weather Statement | LMK | Nicholas | 27 min |
| Jul 12, 4:09 PM CDT | Special Weather Statement | LMK | Madison | 31 min |
| Jul 12, 4:48 PM CDT | Special Weather Statement | LMK | Fayette, Franklin, Woodford | 32 min |
| Jul 12, 5:01 PM CDT | Areal Flood Advisory | LMK | Clark, Fayette, Franklin, Madison, Scott, Woodford | 3 hr |
| Jul 12, 5:17 PM CDT | Special Weather Statement | LMK | Fayette | 28 min |
| Jul 12, 5:39 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine, Woodford | 31 min |
| Jul 12, 6:03 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine | 32 min |
| Jul 12, 6:29 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Mercer | 31 min |
| Jul 12, 6:50 PM CDT | Tornado Warning | LMK | Boyle, Garrard, Lincoln | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.